MAUDE Adverse Event Report: STERILMED, INC. IMAGING CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC. IMAGING CATHETER; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Model Number R10439236
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Account provided three photos.The photograph shows a portion of the inner package¿s clear, plastic side with an indentation in the material.However, there is no indication from the photograph that the material has been perforated, thus there is no confirmation that sterility is compromised.The remainder of the package, including the pouch seals and tyvek side, are not visible.Based on the angle and resolution of the photo, it is not determined that there are any other openings, damage or tears in the package.Lot number 2133884 was reported.The id that can be seen in the photo, (b)(4), was verified to be reprocessed under lot 2133884.A review of the device history record shows the devices passed all visual criteria prior to being shipped to the customer.A manufacturing record evaluation was conducted on lot 2133884 and there were no identified nonconformances.Imaging catheters are placed on a plastic backing card and secured with twist ties.A polyethylene tube is placed on the shaft for protection.The assembly is then placed in a nylon/tyvek pouch which is compatible with the ethylene oxide (eto) sterilization process.The imaging catheters are to be sterilized via eto using a validated and approved process.Upon the completion of sterilization, each imaging catheter package is visually inspected to be clean and free of debris and damage.The pouches are then packed securely inside a white clayboard box for shipment to the customer.There is no automated packaging process.It is unlikely a damaged package, such as the one observed in the provided photograph, would be placed inside a container, prior to being distributed to the customer.Based on the provided photo while it is appears the pictured packaging has some sort of impressions/damage to the clear plastic¿s surface, there is no determination that this damage occurred during the device¿s packaging, sterilization or prior to its distribution to the customer.There is no determination that the sterility is compromised.As the packaged device had been removed from its clayboard box, and there is no further information about the environments in which the product was handled or where it has been stored, the root cause of how the damage to the packaging occurred, or when, cannot be determined.The device has not yet been returned for analysis.Sterilmed report numbers 2134070-2020-00008 and 2134070-2020-00010 are related to the same event.Manufacturer's ref.Number: (b)(4).
 
Event or Problem Description
It was reported that three reprocessed soundstar catheter packages had holes.The devices were not removed from packaging and were not used on patients.
 
Additional Manufacturer Narrative
It was reported that three reprocessed soundstar catheter packages had holes.The devices were not removed from packaging and were not used on patients.The device was returned for evaluation on 9/28/2020.Additional information was received on 10/8/2020.According to the account, the shipping box was not damaged, neither was the outer packaging.The device evaluation was completed.The account returned the impacted device [id (b)(6)] and a label that appears to have been cut out from the tyvek pouch the device would have been packaged in.No other packaging for this catheter (pouch, clayboard box, original shipping container) was returned for evaluation.As such, this returned device product investigation confirms the photograph analysis that there was no determination, and it cannot be confirmed that the sterility of the package was compromised, or that there were holes in the packaging.The device history record for lot 2133884 shows that the device and packaging passed all visual and functional criteria prior to being distributed to the customer.A manufacturing record evaluation was conducted and there were no identified nonconformances.Manufacturer's ref.No: (b)(4).

Brand Name
IMAGING CATHETER
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key10617576
Report Number2134070-2020-00009
Device Sequence Number2604326
Product Code OWQ
UDI-Device Identifier10888551045094
UDI-Public10888551045094
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberR10439236
Device Catalogue NumberR10439236
Device Lot Number2133884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1